Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2011, 11:32 PM CDT for Carroll County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 11:32 PM CDT (04:32 UTC)
- Expired
- Apr 11, 2011, 12:04 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS54 KTSA 110432
SVRTSA
ARC015-110515-
/O.NEW.KTSA.SV.W.0053.110411T0432Z-110411T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1215 AM CDT
* AT 1131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTHWEST OF BERRYVILLE...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RUDD...
BERRYVILLE...OSAGE...RULE...URBANETTE...GREEN FOREST...
CARROLLTON...OAK GROVE AND ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3619 9329 3613 9353 3615 9354 3617 9357
3619 9357 3620 9361 3626 9361 3628 9366
3631 9366 3631 9373 3650 9354 3650 9330
TIME...MOT...LOC 0432Z 239DEG 43KT 3630 9368
$$
LACY2 follow-up statements
203
WWUS54 KTSA 110454
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT SUN APR 10 2011
ARC015-110515-
/O.CON.KTSA.SV.W.0053.000000T0000Z-110411T0515Z/
CARROLL AR-
1154 PM CDT SUN APR 10 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...
AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...
MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
&&
LAT...LON 3625 9330 3631 9340 3638 9347 3643 9354
3650 9354 3650 9330
TIME...MOT...LOC 0454Z 239DEG 43KT 3643 9340
$$
LACY730
WWUS54 KTSA 110504
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT MON APR 11 2011
ARC015-110514-
/O.CAN.KTSA.SV.W.0053.000000T0000Z-110411T0515Z/
CARROLL AR-
1204 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3625 9330 3631 9340 3638 9347 3643 9354
3650 9354 3650 9330
TIME...MOT...LOC 0504Z 239DEG 43KT 3649 9327
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:57 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 10, 7:57 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN APR 10 2011
.UPDATE...
FORECAST WAS UPDATED TO INCLUDE TORNADO WATCH AND TO ADJUST POPS
THIS EVENING BASED ON LATEST SHORT-TERM MODEL GUIDANCE. SEE
DISCUSSION BELOW.
&&
.DISCUSSION...
THE DRYLINE HAS FOR ALL INTENT AND PURPOSES STALLED JUST TO THE
SOUTH AND EAST OF TULSA AND POINTS BACK TO THE SOUTHWEST. THE
DRYLINE STILL HAS SOME EASTWARD MOVEMENT ON THE NORTHERN END UP
TOWARD THE MIAMI AREA. CELLS THAT HAVE GONE UP ALONG THE DRYLINE
SO FAR THIS EVENING HAVE NOT BEEN IMPRESSIVE...THERE HAS BEEN SOME
CELL SPLITS...BUT SO FAR NOT MUCH MOVEMENT OFF OF THE BOUNDARY AS
OF YET. IF A RIGHT MOVER CAN MATERIALIZE...AN ISOLATED TORNADO
COULD OCCUR.
NOW TO THE QUESTION OF CONVECTIVE CHANCES. THE LATEST SHORT-TERM
MODEL GUIDANCE SUGGESTS THAT THE ONGOING ACTIVITY WILL REMAIN
WIDELY SCATTERED INTO THE EVENING. CONVECTION NOW ORGANIZING OVER
NORTH CENTRAL TX...IN ASSOCIATION WITH THE APPROACH OF THE UPPER
TROUGH OVER WEST TX...WILL BECOME MORE LINEAR IN NATURE AND LIFT
NORTHEAST INTO SOUTHEAST OK LATE THIS EVENING...AND INTO NW AR
MAINLY AFTER MIDNIGHT. I HAVE LOWERED POPS OVER NW AR THIS EVENING
BASED ON THIS REASONING.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 72 43 76 / 20 10 0 0
FSM 59 72 45 76 / 70 20 0 0
MLC 55 73 44 77 / 60 10 0 0
BVO 49 71 41 75 / 20 10 0 0
FYV 55 68 38 72 / 60 20 0 0
BYV 53 67 40 71 / 70 30 0 0
MKO 55 71 43 75 / 50 10 0 0
MIO 51 69 39 74 / 30 20 0 0
F10 55 72 44 75 / 30 10 0 0
HHW 60 75 45 77 / 70 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066.
AR...NONE.
&&
LONG TERM....30Hazardous weather outlook, Apr 10, 9:25 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT SUN APR 10 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 925 PM CDT SUN APR 10 2011 ...SEVERE STORMS POSSIBLE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED FROM SOUTH CENTRAL INTO NORTHEAST OKLAHOMA THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO IS REMOTELY POSSIBLE IF A RIGHT MOVER CAN MATERIALIZE. RAINFALL AMOUNTS COULD TOP A HALF INCH TO AS MUCH AS AN INCH LOCALLY...MAINLY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS AMOUNT OF RAIN WOULD LIKELY NOT CAUSE FLOODING ISSUES...ESPECIALLY GIVEN THE RECENT DROUGHT CONDITIONS. THE STORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE AND MOVE OUT OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA BY EARLY MONDAY MORNING. THE FIRE DANGER HAS DECREASED AS WINDS HAVE SUBSIDED ACROSS THE ENTIRE AREA THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...HIGH FIRE DANGER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP THE FIRE DANGER HIGH AND NEAR VERY HIGH WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA. A HIGH OR VERY HIGH FIRE DANGER WILL CONTINUE THROUGH MUCH OF NEXT WEEK DUE TO THE ONGOING DRY CONDITIONS. THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AT THIS TIME...THE SEVERE RISK APPEARS LOW. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 10:14 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT SUN APR 10 2011
OKZ068-069-110400-
ADAIR OK-CHEROKEE OK-
1014 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF COOKSON...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3617 9456 3576 9449 3567 9493 3579 9503
TIME...MOT...LOC 0314Z 238DEG 47KT 3581 9484
LACYLocal storm report, Apr 10, 10:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL BARON 35.92N 94.62W
04/10/2011 E0.75 INCH ADAIR OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Apr 10, 10:48 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT SUN APR 10 2011
OKZ049-073-075-110430-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1048 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 1048 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
BLANCO...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW AND BACHE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3451 9579 3452 9578 3451 9573 3455 9568
3459 9568 3459 9588 3460 9589 3466 9589
3504 9554 3479 9523 3448 9578
TIME...MOT...LOC 0348Z 225DEG 46KT 3460 9578
LACYLocal storm report, Apr 10, 11:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL BARON 35.92N 94.62W
04/10/2011 E2.00 INCH ADAIR OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Apr 10, 11:22 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN APR 10 2011
OKZ075-110445-
LATIMER OK-
1122 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
LATIMER
AT 1122 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HIGGINS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3476 9552 3480 9552 3507 9524 3507 9522
3496 9496 3495 9500 3492 9500 3469 9544
3469 9547
TIME...MOT...LOC 0422Z 231DEG 44KT 3478 9543Local storm report, Apr 10, 11:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
04/10/2011 M58 MPH MUSKOGEE OK MESONET
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 51 min |
| Apr 10, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 29 min |
| Apr 10, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 28 min |
| Apr 10, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 46 min |
| Apr 11, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 33 min |
| Apr 11, 12:48 AM CDT | Special Weather Statement | TSA | Carroll | 27 min |
| Apr 11, 12:56 AM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Apr 11, 1:01 AM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.